Alert archive / Tennessee / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 119, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 28, 2018, 11:44 AM CDT for Houston County, Humphreys County, Stewart County, Tennessee. It was in force for 46 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 28, 2018, 11:44 AM CDT (16:44 UTC)
- Expired
- Jun 28, 2018, 12:30 PM CDT
- In force
- 46 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Houston County, TN, Humphreys County, TN, Stewart County, TN
The radar
The Ft Campbell radar (KHPX), 73 km from the middle of the area, began a volume at 16:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 28, 11:52 AM CDT | TSTM WND DMG | Waverly, TN | TREES REPORTED BLOWN DOWN IN WAVERLY AS WELL AS IN OTHER AREAS OF THE COUNTY |
| Jun 28, 12:05 PM CDT | TSTM WND DMG | Dover, TN | EMERGENCY MANAGER REPORTED TREES DOWN COUNTY WIDE. |
| Jun 28, 12:15 PM CDT | TSTM WND DMG | Mcewen, TN | MLEC REPORTED NUMEROUS TREES AND POWER LINES DOWN ACROSS HUMPHREYS COUNTY MAINLY IN THE MCEWEN, HURRICANE CREEK, POPLAR GROVE AND CUBA LANDING AREAS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 28, 10:46 AM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 4.7 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2274 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 1063 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 195 m²/s²
- 0-3 km storm-relative helicity
- 251 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 11.7
The text
As transmitted.
743
WUUS54 KOHX 281644
SVROHX
TNC083-085-161-281730-
/O.NEW.KOHX.SV.W.0119.180628T1644Z-180628T1730Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
1144 AM CDT THU JUN 28 2018
The National Weather Service in Nashville has issued a
* Severe Thunderstorm Warning for...
Stewart County in Middle Tennessee...
Houston County in Middle Tennessee...
Humphreys County in Middle Tennessee...
* Until 1230 PM CDT.
* At 1144 AM CDT, severe thunderstorms were located along a line
extending from Land Between the Lakes to near Paris, moving
southeast at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Waverly, Camden, Dover, Erin, New Johnsonville, McEwen, Tennessee
Ridge, Hurricane Mills, Big Rock, Cumberland City, Houston County
Airport, Land Between The Lakes and Indian Mound.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3666 8785 3663 8785 3664 8764 3634 8759
3595 8760 3594 8793 3595 8801 3597 8802
3605 8799 3612 8792 3617 8792 3622 8795
3626 8794 3631 8796 3645 8806 3656 8803
3668 8807
TIME...MOT...LOC 1644Z 318DEG 34KT 3666 8793 3633 8826
HAIL...1.00IN
WIND...60MPH
$$
Shamburger1 follow-up statement
124
WWUS54 KOHX 281719
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
1219 PM CDT THU JUN 28 2018
TNC083-085-161-281730-
/O.CON.KOHX.SV.W.0119.000000T0000Z-180628T1730Z/
Stewart TN-Houston TN-Humphreys TN-
1219 PM CDT THU JUN 28 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 PM CDT
FOR STEWART...HOUSTON AND HUMPHREYS COUNTIES...
At 1219 PM CDT, severe thunderstorms were located along a line
extending from near Big Rock to near McEwen, moving southeast at 45
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Waverly, Camden, Dover, Erin, New Johnsonville, McEwen, Tennessee
Ridge, Hurricane Mills, Big Rock, Cumberland City, Houston County
Airport, Land Between The Lakes and Indian Mound.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3666 8785 3663 8785 3664 8764 3634 8759
3595 8760 3594 8793 3595 8801 3597 8802
3605 8799 3612 8792 3617 8792 3622 8795
3626 8794 3631 8796 3645 8806 3656 8803
3668 8807
TIME...MOT...LOC 1719Z 299DEG 40KT 3656 8770 3613 8757
HAIL...1.00IN
WIND...60MPH
$$
ShamburgerWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 9:34 AM CDT, 2 hours 10 minutes earlier.
Area forecast discussion, Jun 28, 9:34 AM CDT, 2 hours 10 minutes before
Area Forecast Discussion National Weather Service Nashville TN 934 AM CDT Thu Jun 28 2018 .UPDATE... FOR MORNING DISCUSSION. && .DISCUSSION... Now that the morning line of convection has developed, made some minor adjustments to our PoPs for today, extending the band of likely PoPs a bit further north toward Nashville. Otherwise, no change to previous forecast. && .AVIATION... 12Z TAF DISCUSSION. One more active day expected today as a weak boundary passes. Convection already occurring CSV vcnty expected to spread west in the mid/late morning. Storms could affect all sites by 18z. CIGs/VSBYs behind the precip will improve rapidly but MVFR/IFR level fog likely to develop late night. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......19 AVIATION........Shamburger
Hazardous weather outlook, Jun 28, 11:05 AM CDT, 39 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 1105 AM CDT Thu Jun 28 2018 TNZ005>011-023>034-056>066-075-077>080-093>095-291100- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 1105 AM CDT Thu Jun 28 2018 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...This Afternoon and Tonight A few severe thunderstorms will be possible across southern and western sections of Middle Tennessee. The main concern will be damaging straight line winds, large hail and localized flooding. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Excessive heat is likely Friday and Saturday...and hot weather safety will be a paramount concern. .SPOTTER INFORMATION STATEMENT... Spotter and public reports are welcome today, and can be passed along either by social media or by calling the National Weather Service. 19
In the hours before
Special weather statement, Jun 28, 11:19 AM CDT, 25 minutes before
Special Weather Statement National Weather Service Nashville TN 1119 AM CDT THU JUN 28 2018 TNZ025>027-059-281645- Williamson TN-Dickson TN-Davidson TN-Cheatham TN- 1119 AM CDT THU JUN 28 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DAVIDSON...EASTERN DICKSON...NORTHWESTERN WILLIAMSON AND SOUTH CENTRAL CHEATHAM COUNTIES UNTIL 1145 AM CDT... At 1119 AM CDT, Doppler radar was tracking a strong thunderstorm near White Bluff, or 9 miles northeast of Dickson, moving southeast at 25 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... White Bluff, Kingston Springs, Pegram, Fairview, Bellevue, Charlotte and Natchez Trace At Highway 96. A Severe Thunderstorm Watch remains in effect until 700 PM CDT for Middle Tennessee. LAT...LON 3613 8738 3628 8726 3613 8687 3590 8705 TIME...MOT...LOC 1619Z 302DEG 21KT 3617 8725 Shamburger
Special weather statement, Jun 28, 11:22 AM CDT, 22 minutes before
Special Weather Statement
National Weather Service Nashville TN
1122 AM CDT THU JUN 28 2018
TNZ005-006-023-024-281700-
Stewart TN-Humphreys TN-Montgomery TN-Houston TN-
1122 AM CDT THU JUN 28 2018
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MONTGOMERY...STEWART...
HOUSTON AND NORTHWESTERN HUMPHREYS COUNTIES UNTIL NOON CDT...
At 1122 AM CDT, Doppler radar was tracking strong thunderstorms
along a line extending from Land Between The Lakes Area to near
Cottage Grove. Movement was southeast at 55 mph.
Half inch hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Waverly, Camden, Dover, Erin, Clarksville, New Johnsonville,
Tennessee Ridge, Big Rock, Cumberland City, Palmyra, Woodlawn,
Houston County Airport, Land Between The Lakes and Indian Mound.
A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
Middle Tennessee.
LAT...LON 3666 8785 3663 8785 3664 8723 3591 8793
3594 8793 3595 8801 3603 8800 3612 8792
3617 8792 3622 8795 3631 8796 3645 8806
3656 8803 3668 8807
TIME...MOT...LOC 1622Z 299DEG 49KT 3672 8816 3635 8845
ShamburgerLocal storm report, Jun 28, 11:31 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1131 AM CDT THU JUN 28 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1104 AM TSTM WND DMG 7 SSE ROVER 35.57N 86.57W
06/28/2018 BEDFORD TN TRAINED SPOTTER
TREE DAMAGE WAS REPORTED OFF OLD COLUMBIA RD IN
UNIONVILLE.
&&
EVENT NUMBER OHX1800214
MR3Local storm report, Jun 28, 11:35 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1135 AM CDT THU JUN 28 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1038 AM TSTM WND DMG SPRING HILL 35.74N 86.92W
06/28/2018 MAURY TN EMERGENCY MNGR
MULTIPLE REPORTS OF TREES DOWN IN SPRING HILL INCLUDING
A TREE ON A HOUSE ON NEELY'S BEND.
&&
EVENT NUMBER OHX1800215
MR3Local storm report, Jun 28, 11:37 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
1137 AM CDT THU JUN 28 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0551 AM TSTM WND DMG 7 SE BYRDSTOWN 36.49N 85.06W
06/28/2018 FENTRESS TN EMERGENCY MNGR
TREES DOWN IN THE DOUBLE TOP AREA.
0605 AM TSTM WND DMG 1 N ALLARDT 36.40N 84.88W
06/28/2018 FENTRESS TN EMERGENCY MNGR
TREES DOWN ON GOVERNMENT POND RD.
0730 AM FLASH FLOOD JAMESTOWN 36.43N 84.94W
06/28/2018 FENTRESS TN EMERGENCY MNGR
MULTIPLE ROADS WERE FLOODED AND CLOSED IN THE JAMESTOWN
AREA.
1038 AM TSTM WND DMG SPRING HILL 35.74N 86.92W
06/28/2018 MAURY TN EMERGENCY MNGR
MULTIPLE REPORTS OF TREES DOWN IN SPRING HILL INCLUDING
A TREE ON A HOUSE ON NEELY'S BEND.
1104 AM TSTM WND DMG 7 SSE ROVER 35.57N 86.57W
06/28/2018 BEDFORD TN TRAINED SPOTTER
TREE DAMAGE WAS REPORTED OFF OLD COLUMBIA RD IN
UNIONVILLE.
&&
EVENT NUMBER OHX1800206 OHX1800207 OHX1800208 OHX1800215 OHX1800214
MR3Local storm report, Jun 28, 11:44 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1144 AM CDT THU JUN 28 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1104 AM TSTM WND DMG LEWISBURG 35.45N 86.79W
06/28/2018 MARSHALL TN EMERGENCY MNGR
SEVERAL REPORTS OF TREES DOWN IN LEWISBURG.
&&
EVENT NUMBER OHX1800216
MR3The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 7:55 PM CDT | Areal Flood Advisory | OHX | Coffee, Grundy, Van Buren, Warren | 3 hr |
| Jun 27, 10:21 PM CDT | Special Weather Statement | OHX | Sumner | 24 min |
| Jun 27, 11:00 PM CDT | Special Weather Statement | OHX | Macon, Trousdale | 30 min |
| Jun 28, 2:06 AM CDT | Special Weather Statement | OHX | Clay, Fentress, Overton, Pickett | 54 min |
| Jun 28, 3:11 AM CDT | Special Weather Statement | OHX | Clay, Cumberland, Fentress, Overton, Pickett | 94 min |
| Jun 28, 4:24 AM CDT | Areal Flood Advisory | OHX | Clay, Fentress, Overton, Pickett | 2 hr |
| Jun 28, 5:21 AM CDT | Special Weather Statement | OHX | Fentress, Pickett | 39 min |
| Jun 28, 6:06 AM CDT | Special Weather Statement | OHX | Fentress | 24 min |
| Jun 28, 6:25 AM CDT | Flash Flood Warning | OHX | Fentress, Pickett | 2 hr |
| Jun 28, 7:35 AM CDT | Special Weather Statement | OHX | Cumberland, Putnam, White | 40 min |
| Jun 28, 8:30 AM CDT | Special Weather Statement | OHX | Van Buren | 45 min |
| Jun 28, 9:00 AM CDT | Special Weather Statement | OHX | Rutherford | 30 min |
| Jun 28, 9:11 AM CDT | Special Weather Statement | OHX | Montgomery | 34 min |
| Jun 28, 9:32 AM CDT | Special Weather Statement | OHX | Williamson | 28 min |
| Jun 28, 9:39 AM CDT | Special Weather Statement | OHX | Dickson | 36 min |
| Jun 28, 9:39 AM CDT | Severe Thunderstorm Warning | OHX | Marshall, Rutherford, Williamson | 36 min |
| Jun 28, 9:47 AM CDT | Special Weather Statement | OHX | Davidson, Williamson | 43 min |
| Jun 28, 10:09 AM CDT | Areal Flood Advisory | OHX | Williamson | 2 hr |
| Jun 28, 10:11 AM CDT | Special Weather Statement | OHX | Dickson | 34 min |
| Jun 28, 10:17 AM CDT | Severe Thunderstorm Warning | OHX | Maury, Williamson | 43 min |
| Jun 28, 10:37 AM CDT | Severe Thunderstorm Warning | OHX | Bedford, Marshall, Maury, Rutherford, Williamson | 38 min |
| Jun 28, 10:55 AM CDT | Severe Thunderstorm Warning | OHX | Bedford, Giles, Marshall, Maury | 65 min |
| Jun 28, 10:59 AM CDT | Special Weather Statement | OHX | Bedford | 31 min |
| Jun 28, 11:19 AM CDT | Special Weather Statement | OHX | Dickson | 26 min |
| Jun 28, 11:22 AM CDT | Special Weather Statement | OHX | Houston, Montgomery, Stewart | 38 min |
| Jun 28, 11:48 AM CDT | Severe Thunderstorm Warning | OHX | Giles, Marshall, Maury | 42 min |
| Jun 28, 12:03 PM CDT | Special Weather Statement | OHX | Dickson, Maury | 42 min |
| Jun 28, 12:07 PM CDT | Flash Flood Watch | OHX | Bedford, Coffee, Dickson, Giles, Hickman, Houston and 8 more | 3 hr |
| Jun 28, 12:11 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Humphreys | 49 min |
| Jun 28, 12:18 PM CDT | Areal Flood Advisory | OHX | Houston, Humphreys, Stewart | 117 min |
| Jun 28, 12:18 PM CDT | Special Weather Statement | OHX | Montgomery | 27 min |
| Jun 28, 12:23 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Marshall | 52 min |
| Jun 28, 12:27 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Humphreys, Lewis, Perry | 33 min |
| Jun 28, 12:39 PM CDT | Areal Flood Advisory | OHX | Dickson, Hickman, Houston, Humphreys, Williamson | 3 hr |
| Jun 28, 12:43 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Hickman, Lawrence, Lewis, Maury, Williamson | 32 min |
| Jun 28, 1:00 PM CDT | Special Weather Statement | OHX | Cheatham, Davidson, Montgomery, Robertson, Williamson | 45 min |
| Jun 28, 1:09 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence, Lewis, Marshall, Maury | 66 min |
| Jun 28, 1:43 PM CDT | Special Weather Statement | OHX | Davidson, Robertson, Rutherford, Sumner | 62 min |
| Jun 28, 1:49 PM CDT | Areal Flood Advisory | OHX | Bedford, Giles, Hickman, Lawrence, Lewis, Marshall and 3 more | 116 min |
| Jun 28, 2:11 PM CDT | Special Weather Statement | OHX | Bedford, Coffee, Grundy, Warren | 64 min |
| Jun 28, 2:20 PM CDT | Heat Advisory | OHX | Dickson, Hickman, Houston, Humphreys, Lawrence, Lewis and 4 more | 53 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.